1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Health - Do opiates have any effect on the Kidney

Discussion in 'Opiates & Opioids' started by eklypised, Oct 17, 2008.

  1. eklypised

    eklypised Silver Member

    Reputation Points:
    7
    Joined:
    Feb 17, 2006
    Messages:
    127
    33 y/o Male from U.S.A.
    Swim knows opiates because of the APAP can effect the liver but can they effect the kidneys at all?
     
  2. Laudaphun

    Laudaphun Gold Member

    Reputation Points:
    1,018
    Joined:
    Jan 14, 2007
    Messages:
    562
    Male from U.S.A.
    Given the fact that "difficulty in urination" is a common side-effect of morphine, SWIM would imagine that the answer to SWIY quest is yes.

    Also, they have a tendancy to dry the body out... which in general isn't good if a person doesn't take care to properly hydrate the body. Too little water in the system, would cause the kidneys to work harder. Surely someone can give a better/more detailed description about this process.

    But in short, the answer to SWIY question is YES opiates could affect the kidneys... But, I don't know that they really have to have much of a negative impact if a person were to take good care of their body and be aware about how their body works to offset the unhealthy things they do.
     
  3. ThusSpokeZarathustra

    ThusSpokeZarathustra Silver Member

    Reputation Points:
    42
    Joined:
    Jul 26, 2008
    Messages:
    116
    Male from U.S.A.
    Mixing liqour with drugs like hydrocodne/oxycodone could cause severe kidney failure, so again I'm sure it's not doing anything positive for the kidneys, but I'm not exactly sure what it is.
     
  4. eklypised

    eklypised Silver Member

    Reputation Points:
    7
    Joined:
    Feb 17, 2006
    Messages:
    127
    33 y/o Male from U.S.A.
    Cause swimmy has been having frequent urinating lately and didnt know if it was the opiates causing it
     
  5. ThusSpokeZarathustra

    ThusSpokeZarathustra Silver Member

    Reputation Points:
    42
    Joined:
    Jul 26, 2008
    Messages:
    116
    Male from U.S.A.
    Urinary retention is a common opioid side effect, but overactive bladder must be an unrelated sympton.

    Is SWiY on any amphetamines, or ADD/ADHD medication?
     
  6. eklypised

    eklypised Silver Member

    Reputation Points:
    7
    Joined:
    Feb 17, 2006
    Messages:
    127
    33 y/o Male from U.S.A.
    swimmy is on SSRIs for anxiety but thats it...
     
  7. ThusSpokeZarathustra

    ThusSpokeZarathustra Silver Member

    Reputation Points:
    42
    Joined:
    Jul 26, 2008
    Messages:
    116
    Male from U.S.A.
    What particular SSRI are you prescribed? maybe it would be in SWiY's best interest to inquire on the side effects of it . . . if SWiY hasn't already.
     
  8. Laudaphun

    Laudaphun Gold Member

    Reputation Points:
    1,018
    Joined:
    Jan 14, 2007
    Messages:
    562
    Male from U.S.A.
    frequent urination is a common withdrawl symptom. Depending on the severity of the dependancy, you may feel as if you are urinating out your backside as well...

    How long has SWIY used opiates and in what manner/dosage? Sometimes withdrawl symptoms manifest themselves before a person realizes they are physically dependant upon a substance. Benzos are a classical example of this.

    As soon as SWIM begins to cease consumption of opiate drugs, before any real severe symptoms occur, frequent urination is usually an early sign that the sickness is close at hand.
     
  9. eklypised

    eklypised Silver Member

    Reputation Points:
    7
    Joined:
    Feb 17, 2006
    Messages:
    127
    33 y/o Male from U.S.A.
    ^^swimmies been using opiates for about 4 months everyday with diff ranges from 1g to 3gs a day of APAP
     
  10. Laudaphun

    Laudaphun Gold Member

    Reputation Points:
    1,018
    Joined:
    Jan 14, 2007
    Messages:
    562
    Male from U.S.A.
    Its entirely possible that it is a mild withdrawl symptom... SWIM really has no clue the amount or manner in which you take your opiates. While, SWIM wouldn't recommend a regular dose of 3g APAP / day it shouldn't hurt unless SWIY has other complications or uses other drugs/alcohol.

    In relation to your doses of opiates, what is the timeframe in which the "frequent urination" occurs? Escpecially if it is oxycodone/APAP 5/325... that can be a medication that one can become physically dependent upon in a very short period of time, and have withdrawl symptoms even if you take you meds responsibily. Oxycodone tends to be a very habit forming medication for the fact that it works so well orally.